Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 221, NWS Atlanta, GA

July 4, 2018Chattooga County, Floyd County, Gordon County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 4, 2018, 2:01 AM EDT for Chattooga County, Floyd County, Gordon County, Georgia. It was in force for 44 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2018, 2:01 AM EDT (06:01 UTC)
Expired
Jul 4, 2018, 2:45 AM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chattooga County, GA, Floyd County, GA, Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 2:01 AM EDTTSTM WND DMG1 Wsw Everett Springs, GAA TREE WAS REPORTED DOWN NEAR 4679 FLOYD SPRINGS ROAD.
Jul 4, 2:01 AM EDTTSTM WND DMG2 S Everett Springs, GAMULTIPLE TREES WERE REPORTED DOWN ALONG EVERETT SPRINGS ROAD JUST DOWN FROM HIGHWAY 156.
Jul 4, 2:06 AM EDTTSTM WND DMG2 W Armuchee, GA*** 1 INJ *** A GLASS DOOR WAS BLOW IN, CUTTING A MALE IN THE RESIDENCE.
Jul 4, 2:06 AM EDTTSTM WND DMG3 Ne Tidings, GAA TREE WAS REPORTED DOWN IN THE ROAD AT 926 NORTH LITTLE SAND MOUNTAIN ROAD.
Jul 4, 2:06 AM EDTTSTM WND DMG4 Ene Tidings, GAA TREE WAS REPORTED DOWN IN THE ROAD ON LITTLE SAND MOUNTAIN ROAD NEAR HAYWOOD VALLEY ROAD.
Jul 4, 2:12 AM EDTTSTM WND DMG1 Sw Tidings, GAA TREE WAS REPORTED DOWN IN THE 400 BLOCK OF SILVER HILL ROAD. ANOTHER TREE WAS REPORTED DOWN AT BEN MOSLEY CIRCLE AND SILVER HILL ROAD.
Jul 4, 2:14 AM EDTTSTM WND DMG1 N Tidings, GAPOWER LINES WERE REPORTED DOWN ACROSS A DRIVEWAY AT 2305 HIGHWAY 27.
Jul 4, 2:16 AM EDTTSTM WND DMG1 S Trion, GAPOWERLINES WERE DOWNED ON A TREE, CAUSING A TREE FIRE AT 253 DICKEYVILLE ROAD.
Jul 4, 2:16 AM EDTTSTM WND DMG2 Sse Trion, GAA TREE WAS REPORTED DOWN IN THE ROAD AT PENN BRIDGE ROAD AND ALEXANDER ROAD.
Jul 4, 2:19 AM EDTTSTM WND DMG1 Se Summerville, GAA TREE WAS REPORTED DOWN IN THE ROAD AT 705 MAPLE DRIVE.
Jul 4, 2:19 AM EDTTSTM WND DMG1 Sw Summerville, GAA TREE AND POWERLINES WERE REPORTED DOWN ON A HOME AT 50 JAKEVILLE AVENUE.
Jul 4, 2:19 AM EDTTSTM WND DMG2 Nne James H. Floyd St, GATWO TREES WERE REPORTED DOWN ON MARBLE SPRINGS ROAD.
Jul 4, 2:22 AM EDTTSTM WND DMG2 E Lyerly, GAA TREE WAS REPORTED DOWN IN THE ROADWAY NEAR THE INTERSECTION OF LYERLY DAM ROAD AND HIGHWAY 100.
Jul 4, 2:24 AM EDTTSTM WND DMG1 Sse Berryton, GATWO TREES WERE REPORTED DOWN ALONG HIGHWAY 114, AT 2616 HIGHWAY 114 AND ALSO AT HIGHWAY 114 AND DOVERS CUT ROAD.
Jul 4, 2:36 AM EDTTSTM WND DMG2 Wnw Lyerly, GAMULTIPLE POWER LINES WERE REPORTED DOWN ON OAK HILL ROAD JUST PAST 500 OAK HILL ROAD AND AT 3214 OAK HILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

655 
WUUS52 KFFC 040601
SVRFFC
GAC055-115-129-040645-
/O.NEW.KFFC.SV.W.0221.180704T0601Z-180704T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
201 AM EDT WED JUL 4 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northern Floyd County in northwestern Georgia...
  Western Gordon County in northwestern Georgia...
  Chattooga County in northwestern Georgia...

* Until 245 AM EDT.

* At 201 AM EDT, a severe thunderstorm was located over Everett
  Springs, or 9 miles west of Calhoun, moving west at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Rome, Calhoun, Summerville, Trion, Plainville, Shannon, Lyerly,
  Menlo, Pinson, Oostanaula, Subligna, Tidings, Armuchee, Lake
  Marvin, Cloudland, Berryton, Sugar Valley, Chattoogaville, Everett
  Springs and James H. Floyd State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3459 8537 3458 8536 3459 8535 3459 8517
      3458 8497 3438 8496 3439 8497 3440 8497
      3438 8498 3439 8501 3435 8501 3435 8502
      3432 8502 3429 8546 3459 8553
TIME...MOT...LOC 0601Z 091DEG 20KT 3445 8511 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
006 
WWUS52 KFFC 040617
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
217 AM EDT WED JUL 4 2018

GAC129-040627-
/O.CAN.KFFC.SV.W.0221.000000T0000Z-180704T0645Z/
Gordon GA-
217 AM EDT WED JUL 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GORDON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3459 8537 3458 8536 3459 8535 3459 8517
      3455 8506 3454 8509 3447 8509 3446 8511
      3443 8509 3441 8511 3440 8503 3439 8502
      3439 8508 3431 8519 3429 8546 3459 8553
TIME...MOT...LOC 0617Z 091DEG 20KT 3445 8522 

$$

GAC055-115-040645-
/O.CON.KFFC.SV.W.0221.000000T0000Z-180704T0645Z/
Floyd GA-Chattooga GA-
217 AM EDT WED JUL 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR CENTRAL FLOYD AND CHATTOOGA COUNTIES...

At 217 AM EDT, a severe thunderstorm was located over Tidings, or 7
miles east of Summerville, moving west at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Rome, Summerville, Trion, Lyerly, Menlo, Subligna, Tidings, Armuchee,
Cloudland, Berryton, Chattoogaville, Everett Springs, James H. Floyd
State Park and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3459 8537 3458 8536 3459 8535 3459 8517
      3455 8506 3454 8509 3447 8509 3446 8511
      3443 8509 3441 8511 3440 8503 3439 8502
      3439 8508 3431 8519 3429 8546 3459 8553
TIME...MOT...LOC 0617Z 091DEG 20KT 3445 8522 

HAIL...1.00IN
WIND...60MPH
 
$$
153 
WWUS52 KFFC 040642
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
242 AM EDT WED JUL 4 2018

GAC055-115-040651-
/O.EXP.KFFC.SV.W.0221.000000T0000Z-180704T0645Z/
Floyd GA-Chattooga GA-
242 AM EDT WED JUL 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLOYD AND CHATTOOGA
COUNTIES WILL EXPIRE AT 245 AM EDT...
        
The storm which prompted the warning has weakened below severe 
limits, and is exiting the warned area. Therefore, the warning will 
be allowed to expire.

LAT...LON 3459 8537 3458 8536 3459 8535 3459 8517
      3455 8506 3454 8509 3447 8509 3446 8511
      3443 8509 3441 8511 3440 8503 3439 8502
      3439 8508 3431 8519 3429 8546 3459 8553
TIME...MOT...LOC 0641Z 090DEG 22KT 3444 8542 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:19 AM EDT, 42 minutes earlier.

Area forecast discussion, Jul 4, 1:19 AM EDT, 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
119 AM EDT Wed Jul 4 2018

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 836 PM EDT Tue Jul 3 2018/

SHORT TERM /Tonight through Wednesday Night/...
While surface high pressure continues to nose into GA from the
northeast, an upper level low will retrograde toward the SE coast
crossing the FL panhandle by the end of the short term.

Expected widely scattered showers and thunderstorms across the area
with a wave of weak vorticity moving from east to west later this
afternoon/evening.  This will result in an increase coverage of
showers/thunderstorms across east GA by mid afternoon with that
activity moving toward west GA late afternoon/early evening.
However, given lack of heating and upper level support, think metro
Atlanta will probably see more isolated activity as compared to
places such as Athens, Macon and Columbus. With these thunderstorms
expect gusty winds, heavy rain and frequent lightning. The activity
should diminish fairly quickly this evening with only debris and
high clouds remaining through the overnight. As the upper level low
gets closer to the GA/FL coast, expect an increase in CU develop
during the morning hours with showers/thunderstorms becoming
scattered to numerous by the afternoon, especially across central GA
with better lifting/moisture available.  This could dampen some
fourth of July activities, although coverage should diminish by
later in the evening.

Temperatures will be around climo...highs in the upper 80s/low 90s
and mild lows in the mid 70s; lower temperatures across the higher
terrain.

26

LONG TERM /Thursday through Tuesday/...
A retrograding synoptic pattern can be expected at the beginning of
the long term forecast period...where main weather features will
actually be moving from east to west. As we begin around Thursday
morning...several notable shortwaves can be picked out near the
coastline of the PacNW as well as over the Canadian Prairies as the
stronger belt of westerly flow remains confined to northern
latitudes. Beneath the stronger flow...an extensive ridge will
continue building westward from the Mid Atlantic into the Plains
while an westward moving shortwave resides near the western coast of
Florida. Lower level pattern mainly features a cold front extending
southward from the upper Great Lakes into the Central
Plains...associated with Canadian Prairies cyclone.

Given the shortwave near Florida...a few showers will be possible
into the morning hours of Thursday. The shortwave trough will
continue to move west thru the day and carry the deepest moisture
away with it. Evidence of some "drier" mid level air can be seen in
model guidance on Thursday but given stagnant lower
levels...afternoon and evening airmass thunderstorms look to still
be possible...but not incredibly widespread.

Given the continued retrograding pattern through Friday...mid level
ridge influence will begin to build across the Rockies. As it does
so...cold frontal boundary associated with previously mentioned
Canadian Prairies shortwave will begin to approach the Southern US.
This should allow for increasing deeper layer moisture across
northern Georgia and the best chance for convective development.
Rain and thunder chances increase further on Saturday as the front
sags southward thru most of the CWA. At this time not seeing much
shear involved...but frontogenetic forcing amidst an unstable
boundary layer could lead to a slightly better chance for a few
strong to severe storms....with at this point mainly a wind threat.

As is usually the case this time of year...the front is expected to
stall across central Georgia on Sunday. This will lead to increased
chances for showers and thunderstorms with again the potential for a
few strong to severe given residual boundary in play. At least north
Georgia could see some somewhat drier air and low rain chances
behind the front. Some moisture looks to remain across
central/southern Ga into next week...but perhaps better ridge
influence will take us back to more to the isolated diurnal airmass
thunderstorms.

Kovacik

&&

.AVIATION...
06Z Update...
Current storms are expected to pass in the next hour or two.
Otherwise mostly VFR conditions expected except for some
patchy MVFR vsbys until 12-13z. Low confidence for any
IFR/MVFR ceilings during the early morning but not impossible.
Sct-Bkn 3500-6000 ft cu developing during the day with
thunderstorms chances returning during the afternoon and
evening. Surface winds most E less than 10 kts outside of
thunderstorms. Winds increasing during the morning 10-15 kts with
some gusts around 20 kts.

//ATL Confidence...06Z Update...
Low to Medium confidence for clouds/any ceilings and
 thunderstorms affecting the airfield.
High confidence for vsbys and winds.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  71  88  71 /  30  30  40  20
Atlanta         89  72  88  73 /  30  30  30  20
Blairsville     87  67  84  66 /  40  30  40  30
Cartersville    90  72  88  70 /  30  20  40  20
Columbus        90  73  90  73 /  50  30  30  10
Gainesville     88  71  87  71 /  30  30  40  20
Macon           90  71  90  71 /  50  40  20  10
Rome            91  72  89  71 /  30  20  40  20
Peachtree City  89  71  88  70 /  40  30  30  20
Vidalia         88  72  90  72 /  70  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...BDL
Hazardous weather outlook, Jul 3, 10:50 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1050 PM EDT Tue Jul 3 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050300-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1050 PM EDT Tue Jul 3 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Isolated to scattered showers and thunderstorms can be expected
throughout the area tonight, and may linger into the early
morning hours. A few storms could be strong with gusty winds,
frequent lightning, and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There is a chance of thunderstorms each day, however the best
chance of thunderstorms will be Friday and Saturday as a cold
front moves into Georgia. While a strong to possibly severe
thunderstorm is possible each day, the best chance for strong to
severe storms will be Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jul 3, 10:19 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 PM EDT TUE JUL 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     JACKSONS CROSSROADS     33.89N  82.85W
07/03/2018                   WILKES             GA   EMERGENCY MNGR

            TREE REPORTED DOWN AT THE INTERSECTION OF NEWTOWN RD
            AND MALLORYSVILLE RD.

&&

EVENT NUMBER FFC1800584

KING
Special weather statement, Jul 3, 11:23 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1123 PM EDT TUE JUL 3 2018

GAZ078-079-040415-
Harris GA-Talbot GA-
1123 PM EDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS AND NORTHWESTERN TALBOT
COUNTIES UNTIL 1215 AM EDT...

At 1123 PM EDT...a strong thunderstorm was over Olive Branch, or near
Talbotton...moving west at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Hamilton, Talbotton, Pine Mountain, Waverly Hall, Woodland, River
View, Goat Rock Lake, Ellerslie, Cataula, Baughville, Olive Branch,
Mountain Hill, Bartletts Ferry Dam, Fortson, Mulberry Grove,
Whitesville-Pine Lake and Lake Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3281 8453 3263 8452 3258 8483 3258 8491
      3261 8491 3261 8508 3263 8508 3264 8511
      3266 8509 3269 8512 3272 8512 3274 8511
      3276 8514 3278 8512 3279 8515 3284 8516
      3285 8515 3287 8517
TIME...MOT...LOC 0323Z 085DEG 26KT 3272 8462

WIND...40MPH
Special weather statement, Jul 3, 11:26 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1126 PM EDT TUE JUL 3 2018

GAZ079-089>092-040415-
Schley GA-Chattahoochee GA-Marion GA-Talbot GA-Muscogee GA-
1126 PM EDT TUE JUL 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...CHATTAHOOCHEE...
MARION...SOUTHWESTERN TALBOT AND MUSCOGEE COUNTIES UNTIL 1215 AM
EDT...

At 1126 PM EDT...a line of strong thunderstorms was along a line
extending from near Juniper to near Oakland to Murrays Crossroads...
and moving west at 45 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Columbus, Buena Vista, Ellaville, Cusseta, Geneva, North Fort
Benning, Bibb City, Upatoi, Fort Benning/lawson Army Air Fld, Putnam,
Brantley, Murrays Crossroads, Laurel Hills, Green Island Hills,
Juniper, Vista Terrace, Columbus Metropolitan Airport,
Jamestown/south Fort Benning, Renfroe and Rose Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3261 8491 3258 8491 3258 8470 3263 8469
      3263 8457 3243 8447 3233 8426 3230 8426
      3229 8422 3226 8422 3222 8461 3223 8462
      3223 8492 3225 8492 3226 8489 3233 8501
      3243 8496 3245 8500 3252 8501 3261 8508
TIME...MOT...LOC 0326Z 086DEG 41KT 3257 8460 3243 8454 3230 8428

WIND...40MPH
Special weather statement, Jul 4, 1:31 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
131 AM EDT WED JUL 4 2018

GAZ019-030-040600-
Polk GA-Floyd GA-
131 AM EDT WED JUL 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR POLK AND SOUTHWESTERN FLOYD
COUNTIES UNTIL 200 AM EDT...

At 131 AM EDT...a strong thunderstorm was over Fish Creek, or near
Cedartown...moving west at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Cave Spring, Seney, Fish Creek, Etna,
Esom Hill and Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3412 8504 3408 8505 3408 8504 3391 8506
      3390 8512 3391 8521 3390 8522 3390 8538
      3391 8539 3417 8544
TIME...MOT...LOC 0531Z 092DEG 22KT 3403 8514

WIND...40MPH
Special weather statement, Jul 4, 1:33 AM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
133 AM EDT WED JUL 4 2018

GAZ011-012-019-020-040615-
Chattooga GA-Gordon GA-Bartow GA-Floyd GA-
133 AM EDT WED JUL 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHATTOOGA...SOUTHWESTERN
GORDON...NORTHWESTERN BARTOW AND NORTHERN FLOYD COUNTIES UNTIL 215 AM
EDT...

At 132 AM EDT...a strong thunderstorm was near Adairsville, or near
Calhoun...moving west at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rome, Calhoun, Summerville, Adairsville, Trion, Resaca, Plainville,
Shannon, Sonoraville, Pinson, Oostanaula, Subligna, Tidings, Redbud,
Armuchee, Folsom, Lake Marvin, Sugar Valley, Everett Springs and
James H. Floyd State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3458 8536 3458 8535 3459 8535 3459 8525
      3455 8481 3433 8483 3430 8537
TIME...MOT...LOC 0532Z 092DEG 22KT 3443 8492

WIND...40MPH
Special weather statement, Jul 4, 1:55 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
155 AM EDT WED JUL 4 2018

GAZ019-030-040630-
Polk GA-Floyd GA-
155 AM EDT WED JUL 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK AND SOUTHWESTERN
FLOYD COUNTIES UNTIL 230 AM EDT...

At 155 AM EDT...a strong thunderstorm was over Cedartown...moving
west at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cedartown, Cave Spring, Etna, Antioch and Esom Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3415 8515 3391 8516 3390 8539 3418 8544
TIME...MOT...LOC 0555Z 091DEG 20KT 3404 8529

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:12 PM EDTSpecial Weather StatementFFCWilkes48 min
Jul 3, 9:08 PM EDTSpecial Weather StatementFFCMadison52 min
Jul 3, 9:14 PM EDTSpecial Weather StatementFFCStewart, Webster46 min
Jul 3, 9:26 PM EDTSpecial Weather StatementFFCChattahoochee49 min
Jul 3, 9:39 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster53 min
Jul 3, 11:23 PM EDTSpecial Weather StatementFFCHarris, Talbot52 min
Jul 3, 11:26 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Schley49 min
Jul 3, 11:47 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee43 min
Jul 4, 1:31 AM EDTSpecial Weather StatementFFCPolk29 min
Jul 4, 1:33 AM EDTSpecial Weather StatementFFCChattooga, Gordon42 min
Jul 4, 1:55 AM EDTSpecial Weather StatementFFCPolk35 min
Jul 4, 4:45 PM EDTSpecial Weather StatementFFCHaralson, Paulding30 min
Jul 4, 5:30 PM EDTSpecial Weather StatementFFCWalker30 min
Jul 4, 6:03 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker27 min
Jul 4, 7:33 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.